Thunderstorm Wind, Scott
- When
- May 6, 7:00 PM EST
- Where
- Scott County, Scottsburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.683, -85.767
Trees were downed by thunderstorm wind gusts over parts of South Central Indiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Trees were downed by thunderstorm wind gusts over parts of South Central Indiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 6, 1:50 PM EST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 250 PM EDT TUE MAY 6 2003 .SHORT TERM... THIS AFTERNOON HAS BEEN MOSTLY DRY ACROSS THE COUNTY FORECAST AREA. STRONG STORMS OVER THE UPPER GULF COAST STATES HAS ROBBED MUCH OF THE MOISTURE. THERE HAVE BEEN A FEW THUNDERSTORMS DEVELOP ON A COOL FRONT LOCATED FROM MISSOURI TO CENTRAL OHIO. THESE STORMS HAVE DIMINISHED OVER THE LAST HOUR (18:30Z) AS UPPER SUPPORT MOVED INTO THE GREAT LAKES REGION. AN AREA OF LOW PRESSURE WILL MOVE FROM MISSOURI TO CENTRAL INDIANA WITH THE BEST DYNAMICS OVER KENTUCKY AROUND 12Z WEDNESDAY. HEAVY RAIN LOOKS TO BE THE MAIN CONCERN OVERNIGHT WITH PRECIPITATION FROM 1/2 TO 1 INCH POSSIBLE. THE FRONT WITH THIS SYSTEM SHOULD DROP SOUTH OF THE CFA WEDNESDAY NIGHT BUT WILL SHIFT NORTH AS A WARM FRONT THURSDAY AFTERNOON. WITH THE APPROACH OF ANOTHER AREA OF LOW PRESSURE WE WILL HOLD ONTO CHC POPS THURSDAY NIGHT AND FRIDAY. .EXTENDED...SATURDAY THROUGH TUESDAY UNSETTLED WEATHER CONTINUING WITH MODELS INDICATING SIGNIFICANT UPPER LOW TRAVELING THROUGH THE NORTHERN PLAINS THROUGH THE GREAT LAKES FROM SATURDAY THROUGH MONDAY. SYSTEM WILL FIRE UP MORE SHOWERS AND THUNDERSTORMS INTO THE WEEKEND. WEAK RIDGING FOR TUESDAY AND WILL GO DRY. TEMPERATURES WILL BE ABOVE SEASONAL NORMS FOR SATURDAY AND SUNDAY. WILL BE A TAD COOLER MONDAY AND TUESDAY. .LMK...NONE JA/KP
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-070930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 605 PM EDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER OVER THE OUTLOOK AREA TONIGHT. THUNDERSTORMS WILL CONTINUE TO FORM IN THE WARM, MOIST AND UNSTABLE ATMOSPHERE WHICH IS IN PLACE. LOW PRESSURE MOVING INTO ILLINOIS THIS IS EVENING WILL ALSO HELP TRIGGER SHOWER AND THUNDERSTORM ACTIVITY. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS. THERE IS ALSO A HEIGHTENED RISK FOR FLASH FLOODING WITH THE SHOWERS AND THUNDERSTORMS. ADDITIONAL RAINFALL AMOUNTS BY DAYBREAK WEDNESDAY OF AROUND 1 INCH ARE LIKELY...WITH LOCALIZED AMOUNTS OF 2 TO 3 INCHES POSSIBLE. URBAN AREAS WILL BE MOST SUSCEPTIBLE TO FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL EXIST AGAIN WEDNESDAY AS A COLD FRONT APPROACHES THE OUTLOOK AREA. THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON AND COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. FLASH FLOODING WILL AGAIN BE A THREAT AS WELL WITH HEAVY RAINFALL POSSIBLE. SHOWERS AND THUNDERSTORMS WILL DISSIPATE BY WEDNESDAY EVENING. AN UNSETTLED WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND WITH A THREAT OF THUNDERSTORMS FROM THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT...AND CONTINUE INTO WEDNESDAY. JMB
The Louisville radar (KLVX), 80 km away, was scanning. The volume nearest the first event began at 00:01 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354799, 5354798.